Apixaban -v- rivaroxaban: I’ve just been... - AF Association

AF Association
18,512 members22,468 posts

Apixaban -v- rivaroxaban

Tapanac
Tapanac
19 Replies

I’ve just been changed from rivaroxaban to apixaban and just read some reviews that apixaban can cause weight gain of up to 15-50 lbs in weight, hair loss. I am getting some effects in indigestion and feel bloated and water retention. Has anyone found this pill affecting them this way please? Thank you

19 Replies
oldestnewest
rosyG

I've taken Apixaban for a long time and haven't noticed these effects- or heard others mention them. Mention your symptoms to your GP if concerned

1 like
Reply
Tapanac
Tapanac
in reply to rosyG

ThAnk you.

Reply
Finvola

I’ve been taking Apixaban for over 5 years and my weight has remained stable in that time. There seem to be an awful lot of hairs falling out but the overall effect isn’t changing much - I had put it down to natural ageing.

2 likes
Reply
Tapanac
Tapanac
in reply to Finvola

Thank you. I did suffer from a bit of hair loss with rivaroxaban but it eased up after gp gave me a course of zinc tablets. I was concerned with the weight gain as I have had brain tumour surgery and before the operation I had put on weight but it went afterwards so didn’t want to blow up again!

Reply
Bagrat

I take apixaban and thought hair loss increased for a couple of weeks when i first started but could have been seasonal. No effect on weight( my gain is due to eating more and exercising less) but sounds like an excellent excuse.

Reply
Tapanac
Tapanac
in reply to Bagrat

Ha ha thank you

Reply
gemsmum

I have been on Apixaban for over three years and no weight gain whatsoever, still the same weight as three years ago and none of the others problems you have mentioned, kind regards

1 like
Reply
Tapanac
Tapanac
in reply to gemsmum

Good thank you

Reply
Redbull45

I have been on it for 7months no problem

Reply
Tapanac
Tapanac
in reply to Redbull45

Thank you for answering

Reply
Mikee69

I lost some hair on Rivaroxaban, I think is is a possible SE of most anticoagulants?

Reply
Tapanac
Tapanac
in reply to Mikee69

Thank you, you're probably right. Take one pill to help and another to counteract that pill, eh. I was also worried about the weight gain as before brain tumour surgery I had gained a bit of weight, then after the surgery lost it again, so didn't want that yo yo again

1 like
Reply
Mikee69
Mikee69
in reply to Tapanac

I'm not sure about the weight gain, as I was on bisoprolol (a huge dose) at the same time, and that definitely did me no favors

Reply
Tapanac
Tapanac
in reply to Mikee69

Yes I think Bisoprolol slows you down so much that being less active would put on weight I guess. When I was on a higher dose it felt like I was wading through treacle and too much effort to be bothered.

1 like
Reply
bigking

My barber tells me that all blood thinners cause hair loss. I take Xarelto and it certainly has caused me to lose hair. Of course, it could me all the other beta blockers, ace inhibitors, etc. I take.

Reply
Tapanac

Yes I was on Rivaroxaban originally and had some hair loss, it kept coming out in masses in my brush, but my GP did a blood test and I was lacking in zinc. Had a course of that and it was much better. It's the weight I'm concerned about now as I don't want to put it on like I did before my brain tumour surgery. Luckily it gradually went after the surgery, but don't want to go through that again.

Reply
lizardo

5 years on, on Apixiban and no such side effects.

Reply
Tapanac

Thank you.

Reply
S11m

I change from Warfarin to Apixaban next week.

Reply

You may also like...